MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per medical and plaintiff profile form: (b)(6) 2020 - patient was diagnosed with parastomal hernia with obstruction, incisional hernia with multiple fascial defects with obstruction, known hostile abdomen thereby underwent robot assisted repair with the implant of ventralight st w/ echo 2 mesh (device #1).Per operative notes, ¿the hernia sac was dissected.A ventralight st w/ echo 2 mesh (device #1) placed and secure it with suture.¿ (b)(6) 2020 - patient was diagnosed with pneumoperitoneum secondary to very small enterotomy without significant intraperitoneal contamination, acute hypoxemic contamination, sever sepsis thereby underwent laparoscopic repair of enterotomy, intraperitoneal drain placement.(b)(6) 2020 - patient was diagnosed with infected abdominal wall mesh, incisional hernia, parastomal hernia, fistula, granuloma, adhesions thereby underwent open repair with explant of ventralight st w/ echo 2 mesh (device #1) and implant of phasix st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Infected ventralight st w/ echo 2 mesh (device #1) was removed.Fistula, adhesions were taken down.A phasix st mesh (device #2) was placed and secure it with suture.¿ (b)(6) 2021 - patient was diagnosed with infected abdominal wall mesh, adhesions, parastomal hernia, incisional hernia, inflammation thereby underwent open repair with explant of phasix st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Infected phasix st mesh (device #2) was removed.Adhesions were taken down.The defect was closed with suture.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2019) is considered to be a best estimate.This emdr was submitted to represent the bard/davol phasix st mesh (device #2).Additional supplemental emdr represents the bard/davol ventralight st w/ echo 2 mesh (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22737798
Report Number1213643-2025-00734
Device Sequence Number7125353
Product Code OWT
UDI-Device Identifier00801741095375
UDI-Public(01)00801741095375(11)201028(10)HUDN1740
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number1202530
Device Lot NumberHUDN1740
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale